It seems like my mind is barred from all happy and pleasurable senses. It's like being colorblind...I only feel a select few emotions, mostly negative, and have not "had fun" in years. I don't know what joy is, and nothing seems fun to me...it's hard even to remember what interested me before. Even food and drink tastes all the same to me. I'll try to go along with the crowd...I don't want to be seen as a hermit...but I can't stand the fact that there's this emotional block that prevents me from feeling happy or at least entertained. I do everything because I have to, including extra-curricular, and quite frankly I don't know of anything that's fun anyway. I am taking some sedatives in addition to anti-depressants so I can understand if I feel lethargic...but right now I feel like a block of stone. Is this another symptom of depression that I'll have to live with? Do I really have to turn to alcohol or some other chemical to try and feel some kind of joy? Apparently my therapist isn't too concerned with this problem as long as I'm alive.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.